Alert archive / Maine / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 29, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 10, 2001, 5:13 PM EDT for York County, Maine. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2001, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 10, 2001, 6:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County York County, ME
The radar
The Portland,ME radar (KGYX), 58 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 102115 SVRGYX MEC031-102215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 513 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL YORK COUNTY IN SOUTHWEST MAINE THIS INCLUDES THE CITIES OF...ALFRED...SANFORD * UNTIL 615 PM EDT * AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SPRINGVALE...OR ABOUT 4 MILES NORTHWEST OF SANFORD...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER ALFRED...3 MILES SOUTH OF WATERBORO AT 520 PM EDT VERY LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...SEEK SHELTER IMMEDIATELY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. LAT...LON 4366 7098 4339 7096 4344 7048 4366 7067
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:56 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 10, 1:56 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 156 PM EDT TUE JUL 10 2001 UPPER LOW FROM HUDSON BAY TO MOVE SE ALG WITH SERIES OF SHT WVS OVR NEXT FEW DAYS. LOOKS LIKE IT MAY FINALLY MOVE E AND BE OUT OF THE WX PICTURE FOR THE WKEND. WILL FOLLOW TREND OF PREV FCST KEEPING CHCY PCPN IN FCST FOR AFTN/EVNG PDS INTO THU AND FOR NRN/MTNS SCTNS ON FRI AS WELL. SVR TSTM WATCH TIL 7PM FOR MUCH OF AREA SO WILL HAVE TSTMS IN ZNS FOR FIRST HALF OF TNGT. THEN FOG WILL LIKELY FORM IN INTERIOR PTNS AND SEA FOG KEEPING ITS PRESENCE KNOWN ALG CST. THEN PROCESS STARTS OVR AGAIN TMRW. MARINE...NO CHGS. .GYX... ME...NONE. NH...NONE. JFR }
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:41 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 64 min |
| Jul 10, 1:55 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 65 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.